It was prescribed for incontinent diarreha and I have microscopic collitis. I also had my .gallbladder removed in July.
Annie, cholestyramine doesn't in my experience cause black stools. I also have micro. colitis, and the welchol (easier to type than the generic name!) has never caused black stools. Your dr. is on top of things, though, as two of my gastro guys never heard of it for colitis. It absorbs bile from the intestines and thus helps stop some diarrhea. Blood in stool and use of pink bismuth (Pepto Bismol) can cause black stools. If it continues, I'd see your dr. and see if there's blood anywhere. Micro is tricky. Ask your dr. at your next visit or see her/him sooner if this is a new symptom and you're not taking the above pepto. Good luck!
- Cholestyramine Information for Consumers
- Cholestyramine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cholestyramine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jun 2010 • 1 answer
Updated 21 Mar 2011 • 2 answers
Updated 10 Aug 2018 • 2 answers
Updated 24 Sep 2011 • 2 answers
Updated 20 Nov 2015 • 1 answer